Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

What causes for loss of sensation?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5790 Questions
I have extreme itching and the bottom line is that i started to not feel the pain anymore. I fell like i am touching my skin but I could cut myself and don't feel anything.
Posted Thu, 6 Feb 2014 in Skin Rash
Answered by Dr. Rahul Kumar 4 hours later
Brief Answer: leprosy, peripheral neuropathy. Detailed Answer: Hello Thanks for the query. Loss of sensation mainly occurs in two cases. 1. Hansen disease, that is leprosy. 2. Peripheral neuropathy which is a manifestation of diabetes. I would like to know the following things, in order to reach a diagnosis. 1. Do you have a numb patch any where else on body? 2. Are you diabetic? 3. Any one else in family having similar problem? Please answer the above so I can help you better. Thank you
Above answer was peer-reviewed by
Follow-up: What causes for loss of sensation? 13 hours later
Just to be more specific. I have a sensation of pain. The thing that I discovered is that is can pinch myself and don't feel the whole pain. I can sting my self i little bit and don't feel the whole amount of pain. Sometimes it happens that i hit myself and get a small bruise, and some blood is coming, but i don't feel it. It's only when I look at it that I realize that I had a bruise. Ok so that's one thing ! The other thing is this. It's usually when I come home. It happens before going to bed. I ged this Extreme itching that i kinda go crazy. The only thing that can calm this ithing is Extreme Hot shower. Try to imagine that I shower myself with the hottest possible water. I turn the knob to the most hot and i have this same feeling as if someone was slowly scratching my back. It feels good. Too good to be true. I tried to stop but it's like a drug. That's why i think it's related. My skin does not feel the pain if I can shower with extreme hot. I tried to make a bath but my skin is so itching that i cannot control myself and I have to give myself an extreme hot bath. One other thing very interesting. If I try to shower with normal water temperature, it usually itches me because, prior to having my shower i scratched my body and it's already iritated. So if I shower with normal temperature i hurts my skin. I have to use extreme hot water to calm my skin, and then I have no problem using the cold. Usually this is what I do. I start with Extreme Hot water to calm my skin, and finish with cold water. Now one other thing is that I cannot sleep at night. In the past month I don't have dreams anymore. I wake up at every 1-2 hours interval because i have extreme itching. The only thing i know is to go to the bathroom and scratch my body with a hair brush. To answer you questions, I don't think anyone in my familly has diabetes. But there is a simiral problem in my familly. My mom has a similar issue. She has itching problems but not so extreme. My younger brother has the rash and he tells me that it itches too much. One other thing i need to tell you. I used to work on the road, few years ago. So I used to walk alot. But since I work here at my desk, I don't do any exercise. I discovered that if I do some sport exercise like running 2km, my body heats itself and after being HOT, i can have a normal SHOWER, even a cold one. I hope I am very explicit about my problem. Please Help.
Answered by Dr. Rahul Kumar 21 hours later
Brief Answer: Urticaria, need treatment with anti histamine Detailed Answer: Hello Thanks for the follow up and a detailed description. If the problem is there with entire skin, Hansens disease can easily be ruled out. Probably you are suffering from a type of urticaria where temperature change causes itch. I would like to know whether you have taken any treatment for this condition. Probably you need treatment with stronger anti histamines. Please give me bit more details regarding previous treatment, so I can help you better. Thank you!
Above answer was peer-reviewed by
Follow-up: What causes for loss of sensation? 1 hour later
For now they just gave me an ointment cream with anti-allergic pills (like benadryl). For now i am waiting to speak to a dermatoligist. But because of the long waiting list it might take a while. I need your recommendations. I've done some search and yeah, the one that fits my symptoms is called CHOLINERGIC URTICARIA.
Answered by Dr. Rahul Kumar 25 minutes later
Brief Answer: Cholinergic urticaria Detailed Answer: Hello Yes you are correct. It can be cholinergic urticaria. As I mentioned earlier, it is a condition presenting with itch and fine rashes related to change in temperature. It is not a XXXXXXX disease and will be limited only to skin. However there is no permanent cure for this. The only solution, is to use water at appropriate temperature for bath and take anti histamines like benadryl as and when required. Apply lot of moisturizing cream or oil on your body, so an appropiate temperature can be maintained. Let me know if you have any other doubts. Thank you
Above answer was peer-reviewed by
Follow-up: What causes for loss of sensation? 9 minutes later
What kind of oil would you recommend ???
Answered by Dr. Rahul Kumar 13 minutes later
Brief Answer: coconut oil Detailed Answer: Hello coconut oil has lot of fatty acids. It will be beneficial for you. Apply it twice or thrice a day. Let me know if you have any other doubts. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor